I was told I have PCOS after a scan but after telling the doctors something was wrong as I kept gaining weight. I was put on Metformin but I started gaining even more weight so I stopped taking it.
My facial hair increased and I still had very slow weight loss. I then started taking it again and the weight loss has started again.
Is this common? I am on 500 mg once a day. I am currently 118 kg
Welcome to icliniq.com.
I just read your query and from what you have mentioned it appears that you have PCOS (polycystic ovarian syndrome). Yes, it is common to have weight loss with Metformin therapy and it is actually very good for you.
You see Metformin decreases insulin resistance which is very common in PCOS. Once insulin resistance decreases the body starts utilizing the available insulin made by the body and in turn, there is modest weight loss.
Now PCOS therefore, decreases, resultant hirsuitism decreases along with weight loss and the cycle continues so on and so forth.
In fact, you must take Metformin 500 mg thrice a day to see best results. To top it off if you combine brisk walk of 45 to 60 minutes daily and eat mostly fruits and vegetables and avoid sweet drinks and carbohydrate-rich and junk foods then you can achieve not only excellent control over PCOS but also lose a considerable amount of weight.
So yes it is common to lose weight with Metformin.
For more information consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Just get your urine pregnancy test done with early morning urine sample, if you are sexually active ... Read fullSmart Ways to Lose Weight
.. and exercise routine can be a difficult task for many. This article will explain how you can smartly lose weight without sacrificing your favorite food or without vigorous exercises .. ... Read fullHow effective is Metformin 1000 mg a day in controlling sugar levels?
.. understand your concern. Going by your reports (attachment removed to protect patient identity), it looks like you need an increase in the dose of medication. Your doctor may either choose to increase the dose of Metformin or to add another new dr... Read full
Ask your health query to a doctor online?Ask an Endocrinologist Now